Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2001, 1:20 AM CDT for Grayson County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2001, 1:20 AM CDT (06:20 UTC)
- Expired
- Apr 23, 2001, 2:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 1:30 AM CDT | Hail 0.88 | Southmayd, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 230621 SVRFTW TXC181-230700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 120 AM CDT MON APR 23 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRAYSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 200 AM CDT * AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF DENISON...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DENISON AROUND 130 AM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3367 9@674 3361 9673 3373 9638 3385 9662
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 12:23 AM CDT, 57 minutes earlier.
Area forecast discussion, Apr 23, 12:23 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1223 AM CDT MON APR 23 2001 HAVE UPDATED ZONES TO ADJUST FOR NEW WATCH BOX...AND TO EXTEND SEVERE POTENTIAL BEYOND MIDNIGHT. LOOKS LIKE THIS EVENT WILL CONTINUE TO THREATEN MUCH OF THE CWA OVERNIGHT...ESPECIALLY THE SOUTHWEST AND SOUTHERN AREAS...AND DURING THE MORNING ACROSS THE EASTERN THIRD. CURRENT ACTIVITY MOVING IN FROM THE SOUTHWEST WILL WORK SLOWLY E)AST AS IT SPREADS NORTHEAST. THE METROPLEX SHOULD SEE RAIN BEGINNING AROUND 2 AM. 75 .FWD...LAKE CAUTION WIND CENTRAL TONIGHT.
In the hours before
Local storm report, Apr 22, 7:32 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0630 PM CARBON TX WIND DAMAGE
04/22/01 EASTLAND SHERIFFS OFFICE
REPORTED A BARN
DESTROYED AND POWER
LINES DOWN IN CARBON.
0648 PM CARBON TX 0.88 INCH HAIL
04/22/01 EASTLAND REPORTED BY PUBLIC.
0710 PM 1 N MYRA TX 70 MPH TSTM GUST
04/22/01 COOKE WIND GUST MEASURED BY
AMATEUR RADIO
OPERATOR.
0710 PM 4 S PALO PINTO TX WIND DAMAGE
04/22/01 PALOPINTO AMATEUR RADIO
OPERATORS REPORT A
SIXTEEN INCH DIAMETER
TREE BLOWN DOWN AND
COVERS THE ROADWAY.
0725 PM GAINESVILLE TX 1.00 INCH HAIL
04/22/01 COOKE AMATEUR RADIO
OPERATORS REPORT DIME
TO QUARTER SIZED HAIL
NEAR GAINESVILLE.Local storm report, Apr 22, 8:10 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0630 PM CHICO TX WIND DAMAGE
04/22/01 WISE CHICO VOLUNTEER FIRE
DEPARTMENT REPORTS 4
INCH DIAMETER TREE
E LIMBS BLOWN DOWN.Local storm report, Apr 22, 9:14 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT SUN APR 22 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0)645 PM FORESTBURG TX 0.75 INCH HAIL
04/22/01 MONTAGUE REPORTED BY FORESTBURG
FIRE DEPARTMENT.Local storm report, Apr 23, 1:18 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
118 AM CDT MON APR 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0645 PM FORESTBURG TX 0.75 INCH HAIL
04/22/01 MONTAGUE REPORTED BY FORESTBURG
FIRE DEPARTMENT.
1125 PM JOPLIN TX 0.75 INCH HAIL. SHERIFF OFFICE
04/22/01 JACK
1143 PM BRIDGEPORT TX WIND DAMAGE
04/22/01 WISE LARGE TREES DOWN. ONE, APPX.
12 IN. DIA. BLOWN ONTO A HOUSE.
FIRE DEPARTMENT
1150 PM BRIDGEPORT TX 1.00 INCH HAIL
04/22/01 WISE STORM SPOTTER
1150 PM BRIDGEPORT TX WIND DAMAGE
04/22/01 WISE NUMEROUS TREE LIMBS
DOWN. SOME TREES DOWN.
GLASS DAMAGE TO
r BUSINESES. STORM SPOTTER
1155 PM DECATUR TX 0.75 INCH HAIL
04/22/01 WISE SHERIFF OFFICEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 43 min |
| Apr 22, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 66 min |
| Apr 22, 8:30 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 45 min |
| Apr 22, 10:53 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 52 min |
| Apr 22, 11:29 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.